NITROBENZENE POISONING WITH SEVERE METHEMOGLOBINEMIA: A CASE REPORT
Dr. Uday S. Bande, Dr. Ishwar Hasabi, Dr. Basith Lateef K.*, Dr. Basavaraj B. Baligar and Dr. Praveen Kusubi
A rare fatal case of self-poisoning with nitrobenzene and organophosphorous poisoning is presented following oral ingestion is reported. 20 year old, irritable, anxious male presented to emergency referred from secondary center with respiratory failure and cyanosis, A clinical diagnosis of severe acute methhemoglobinemia of nitrobenzene and organophosphorous compound was made. Methylene blue and exchange transfusion were the therapeutic methods applied in the treatment of the Methemoglobinemia. Patient was discharged on13 days with iron folate .ascorbic acid, antibiotics, physiotherapy and psychiatric counseling. Conclusion Poisoning with nitrobenzene can cause life-threatening methemoglobinemia that can be reversed by methylene blue.
Keywords: Nitrobenzene Poisoning, Methemoglobinemia, Methylene blue.
[Full Text Article]